Officer’s quick actions saves man’s life from overdose

Posted On Monday November 04, 2019
Officer administered Narcan to man on Sunday
Officer administered Narcan to man on Sunday

Purple fentanyl and other dangerous drugs continue to fuel overdoses in our community.

 

Last evening at about 5 pm Cst. Andrea Cohen and Sgt. Ian Matyas were on duty when they received a medical call at a business on Bank Street.

 

As the first emergency responders to arrive, they found a 41-year-old man on the bathroom floor, unconscious, with labored breathing. He appeared to be suffering a drug overdose.

Cst. Cohen administered two doses of Narcan and then both officers started CPR. The man quickly regained consciousness and care was turned over to Ottawa Paramedics.

 

The quick delivery of Narcan was possible because all OPS officers carry this medication. It quickly reverses the effects of the opioid on the central nervous system. 

Intervention is key. Know what to watch for and don’t be afraid to call 911 for help.

Signs of an overdose:

  • Loss of consciousness or awake but unable to talk;
  • Breathing is slow and shallow, erratic or has stopped;
  • Snore-like choking sounds;
  • Vomiting;
  • Body is limp;
  • Pulse is slow, erratic or stopped;
  • Face is clammy;
  • Blue, purple or gray skin tone.

Contact Us